MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022224
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffer from an acute renal failure on (b)(6) 2018 requiring prolonged hospitalization.Resolved (b)(6) 2018 and discharged home on (b)(6) 2018.Event was confirmed by laboratory data through basic metabolic panel.Event was treated with medication.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that the patient suffer from an acute renal failure on (b)(6) 2018 requiring prolonged hospitalization.Resolved (b)(6) 2018 and discharged home on (b)(6) 2018.Event was confirmed by laboratory data through basic metabolic panel.Event was treated with medication.Also, patient presented confusion 4 days after surgery, the outcome is resolved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that the journey ii cr clinical study reports that a patient developed acute renal failure after surgery, requiring prolonged hospitalization.The adverse event was treated with medication and resolved.The clinical study report forms were provided for review, but did not reveal a cause for the adverse event.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did reveal one additional complains for the listed batch for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10335996
Report Number1020279-2020-03545
Device Sequence Number19035646
Product Code JWH
UDI-Device Identifier03596010554321
UDI-Public03596010554321
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022224
Device Catalogue Number74022224
Device Lot Number18GM06591
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/21/2020
07/02/2021
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/06/2020
07/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight132